Spectral and Eigenfunction Asymptotics in Toeplitz Quantization

  • Roberto PaolettiEmail author
Part of the Springer INdAM Series book series (SINDAMS, volume 21)


Toeplitz operators on quantized compact symplectic manifolds were introduced by Guillemin and Boutet de Monvel, who studied their spectral asymptotics in analogy with the theory developed by Duistermaat, Guillemin, and Hörmander for pseudodifferential operators. In this survey, we review some recent results concerning eigenfunction asymptotics in this context, largely based on the microlocal description of Szegö kernels by Boutet de Monvel and Sjöstrand, and its revisitation and generalization to the almost complex symplectic category by Shiffman and Zelditch. For simplicity, the exposition is restricted to the complex projective setting.


  1. 1.
    F.A. Berezin, General concept of quantization. Commun. Math. Phys. 40, 153–174 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    P. Bleher, B. Shiffman, S. Zelditch, Universality and scaling of correlations between zeros on complex manifolds. Invent. Math. 142, 351–395 (2000)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    D. Borthwick, T. Paul, A. Uribe, Semiclassical spectral estimates for Toeplitz operators. Ann. Inst. Four. (Grenoble) 48(4), 1189–1229 (1998)Google Scholar
  4. 4.
    L. Boutet de Monvel, V. Guillemin, The Spectral Theory of Toeplitz Operators. Annals of Mathematics Studies, vol. 99 (Princeton University Press, Princeton, NJ; University of Tokyo Press, Tokyo, 1981)Google Scholar
  5. 5.
    L. Boutet de Monvel, J. Sjöstrand, Sur la singularité des noyaux de Bergman et de Szegö. Astérisque 34–35, 123–164 (1976)zbMATHGoogle Scholar
  6. 6.
    M. Cahen, S. Gutt, J. Rawnsley, Quantization of Kähler manifolds. I. Geometric interpretation of Berezin’s quantization. J. Geom. Phys. 7(1), 45–62 (1990)zbMATHGoogle Scholar
  7. 7.
    J.J. Duistermaat, V. Guillemin, The spectrum of positive elliptic operators and periodic bicharacteristics, Invent. Math. 29(1), 39–79 (1975)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    A. Grigis, J. Sjöstrand, Microlocal Analysis for Differential Operators. An Introduction. London Mathematical Society Lecture Note Series, vol. 196 (Cambridge University Press, Cambridge, 1994)Google Scholar
  9. 9.
    V. Guillemin, Wave-trace invariants and a theorem of Zelditch. Int. Math. Res. Not. 12, 303–308 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    V. Guillemin, Wave-trace invariants. Duke Math. J. 83(2), 287–352 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    L. Hörmander, The spectral function of an elliptic operator. Acta Math. 121, 193–218 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    R. Paoletti, On the Weyl law for Toeplitz operators. Asymptot. Anal. 63(1–2), 85–99 (2009)MathSciNetzbMATHGoogle Scholar
  13. 13.
    R. Paoletti, Local trace formulae and scaling asymptotics in Toeplitz quantization. Int. J. Geom. Methods Mod. Phys. 7(3), 379–403 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    R. Paoletti, Local asymptotics for slowly shrinking spectral bands of a Berezin-Toeplitz operator. Int. Math. Res. Not. 5, 1165–1204 (2011)MathSciNetzbMATHGoogle Scholar
  15. 15.
    R. Paoletti, Local trace formulae and scaling asymptotics for general quantized Hamiltonian flows. J. Math. Phys. 53(2), 023501, 22 pp. (2012)Google Scholar
  16. 16.
    R. Paoletti, Equivariant local scaling asymptotics for smoothed Töplitz spectral projectors. J. Funct. Anal. 269(7), 2254–2301 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    R. Paoletti, Local trace formulae for commuting Hamiltonians in Toeplitz quantization, J. Symplectic Geom. 15(1), 189–245 (2017). MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    R. Paoletti, Local scaling asymptotics for the Gutzwiller trace formula in Berezin-Toeplitz quantization, J Geom. Anal. (2017). doi:  10.1007/s12220-017-9878-0 Google Scholar
  19. 19.
    B. Shiffman, S. Zelditch, Asymptotics of almost holomorphic sections of ample line bundles on symplectic manifolds. J. Reine Angew. Math. 544, 181–222 (2002)MathSciNetzbMATHGoogle Scholar
  20. 20.
    S. Zelditch, Wave invariants at elliptic closed geodesics. Geom. Funct. Anal. 7(1), 145–213 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    S. Zelditch, Index and dynamics of quantized contact transformations (English, French summary) Ann. Inst. Fourier (Grenoble) 47(1), 305–363 (1997)Google Scholar
  22. 22.
    S. Zelditch, Wave invariants for non-degenerate closed geodesics. Geom. Funct. Anal. 8(1), 179–217 (1998)MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    S. Zelditch, Szegö kernels and a theorem of Tian. Int. Math. Res. Not. 6, 317–331 (1998)CrossRefzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG, a part of Springer Nature 2017

Authors and Affiliations

  1. 1.Dipartimento di Matematica e ApplicazioniUniversità degli Studi di Milano BicoccaMilanoItaly

Personalised recommendations